MAUDE Adverse Event Report: ICOTEC AG ICOTEC TORQUE WRENCH; PEDICLE SCREW SYSTEM

ICOTEC AG ICOTEC TORQUE WRENCH; PEDICLE SCREW SYSTEM
Model Number 42-702
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The user implanted icotec implant devices (pedicle screws and nut screws) together with pedicle rods from another manufacturer.This is a case of abnormal (off-label) use.During the investigation of the devices involved, it was detected that the torque wrench limiting function of the wrench used to tighten the nut screws during implantation was not functioning correctly.Due to the malfunction, the nut screws may not have been tightened sufficiently and therefore became loose.The inspection of the device at the supplier showed an untight welding seam, which allowed liquids (e.G.Cleaning or disinfection agents) and/or steam to enter the inside of the torque wrench during processing.Thus leading to corrosion of the mechanical components leading to malfunction of the torque limiting function.To inform users of devices that may also be affected and to prevent their further use, a recall is being carried out.
 
Event or Problem Description
A patient was treated with the icotec pedicle system in a surgery.During a post-op check 7-10 days after, it was detected that six out of eight nut screws had loosened.A revision surgery had to be carried out.The loosened nut screws and the pedicle screws were removed and revised.

Brand Name
ICOTEC TORQUE WRENCH
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ICOTEC AG
industriestrasse 12
altstaetten, sg 9450
SZ  9450
Manufacturer (Section G)
ICOTEC AG
industriestrasse 12
altstaetten, sg 9450
SZ   9450
Manufacturer Contact
joerg schneider
industriestrasse 12
altstaetten, sg 9450
SZ   9450
MDR Report Key18266154
Report Number3006493760-2023-00005
Device Sequence Number7900142
Product Code NKB
UDI-Device Identifier07640140431994
UDI-Public07640140431994
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K222789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-702
Device Catalogue Number42-702
Device Lot NumberN.A.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2023
Initial Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown